Tornadoes · United States · Indiana · 2019

EF1 tornado, Loree to New Santa Fe, Indiana, May 27, 2019

From Loree to New Santa Fe, this EF1 tornado ran 0.6 miles across Miami County on May 27, 2019, touching down at 7:34 PM EDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 27, 2019
Touchdown
7:34 PM EDT (23:34 UTC)
Lifted
7:38 PM EDT (23:38 UTC)
On the ground
4 minutes
Path length
0.6 miles (0.9 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Miami County
Touchdown point
40.685, -86.042
Lift-off point
40.686, -86.031
Record number
1905271734-01

The damage survey

1 damage points were recorded along this path by NWS IWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 75 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A warm front surged north across the region, allowing for a moderately unstable, highly sheared environment to exist. Thunderstorms developed in Illinois and moved into northern Indiana, producing damaging winds and several tornadoes.

Miami County emergency management provided a video of the developing tornado northeast of Bunker Hill. The NWS received reports of damage the tornado path from emergency management. Most of the damage occurred in the vicinity of E County Road 550 South. Near the beginning of the tornado path, shingle and siding damage occurred at a residence with a fence also blown down. A TV tower was also bent halfway up. Additional shingle and siding damage occurred at a residence as the tornado crossed E County Road 550 South. Additional tree damage included tree trunks snapped near the end of the tornado path just to the north of E County Road 550 South.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at May 27, 7:18 PM EDT, 16 minutes earlier.

Area forecast discussion, May 27, 7:18 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
718 PM EDT Mon May 27 2019

.SYNOPSIS...
Issued at 718 PM EDT Mon May 27 2019

Thunderstorms, possibly strong to severe, will move east through
the area this evening. A frontal boundary will linger across the
region Tuesday through Thursday with periodic chances for showers
and thunderstorms. Temperatures will generally be near normal
through the period.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 201 PM EDT Mon May 27 2019

Temperatures this afternoon expected to warm up into the upper 70s
to near 80. Cloud cover this afternoon will increase ahead of strong
system to our west. Lingering low clouds/fog from Lake Michigan
stretching southeast through SBN and FWA finally eroding away. This
feature may play a role with stronger storms this evening as it acts
as a differential heating boundary.

Strong low pressure system spinning over IA/MN this afternoon will
be the focus in the short term for severe weather across our area.
Leading warm front will lift northward this afternoon with a few
showers and thunderstorms along it possible. Severe risk with these
storms will be limited but cannot rule out gusty winds and small
hail.

Severe risk increases late this afternoon into the evening as warm
front lifts farther north. All severe hazards in play for tonight
including damaging winds, large hail, isolated tornado, and heavy
rain. Behind the front, SFC based instability increasing to 2000
j/kg and deep layer shear ranging from 50-60 knots. Long and curved
hodographs with backed winds at the SFC veering with height along
the boundary may result in storms with rotation. Damaging winds is
likely the biggest risk this evening as 500-700 mb winds increase to
50-60 knots by 00z. As stronger storms develop they will have the
potential to mix down these winds to the surface. Concern for large
hail is low especially given high PWAT values across the area around
1.5 inches.

However, due to high PWAT values, heavy rain and minor flooding is a
concern especially given already saturated ground. Widespread
0.75 to 1 inch rainfall with locally heavier amounts in stronger
thunderstorms. CAM guidance indicating potential for even higher
amounts, but held off bumping up QPF further due to some
uncertainty.

Tomorrow, mild weather again with high in the upper 70s to lower
80s. Dry conditions in the morning before showers and thunderstorms
fire up in the afternoon along a residual boundary leftover from
previous nights storms. Kept inherited chance pops as its still
uncertain where the boundary will set up. &&

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 245 PM EDT Mon May 27 2019

Continued chances for rain in the long term as active pattern
repeats itself again on Wednesday and Thursday. Rain and
thunderstorms chances will once again depend on upstream
convection that makes its way towards the Great Lakes. A brief
break in the pattern with a rare dry day Friday and into the day
on Saturday. Another shortwave drops down into the area Sat
afternoon bringing once again rain to the area into Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 718 PM EDT Mon May 27 2019

Thunderstorms, potentially strong to severe, will continue to
impact KSBN through approximately 01z and KFWA between 00z and
02z. A convectively aided vort max and sfc warm front are
providing the forcing for this convection. Brief IFR/low MVFR
conditions possible. Shower/storm chances quickly diminish later
this evening into Tuesday morning, though cannot completely rule
out scattered showers/iso thunder in the vicinity of a frontal
boundary that will linger across the Lower Great Lakes region.
Some MVFR, possibly IFR, stratus may creep back into mainly KSBN
later tonight into Tuesday morning near the leftover frontal
zone.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Heidelberger
LONG TERM...Heidelberger
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 27, 3:48 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
348 PM EDT Mon May 27 2019

INZ003>005-012>016-020-022>024-032-MIZ077-078-282000-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI-
348 PM EDT Mon May 27 2019 /248 PM CDT Mon May 27 2019/

...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms will become likely late this afternoon into this
evening. Strong to severe thunderstorms are possible with large hail,
damaging winds, locally heavy rainfall and isolated tornadoes
possible threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a risk of severe thunderstorms Tuesday afternoon into early
evening. Chances of thunderstorms will continue Wednesday into
Thursday but confidence remains low at this time regarding the
potential of severe weather. Locally heavy rainfall is possible at
times from Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed across the area late this
afternoon into this evening.

INZ006>009-017-018-025>027-033-034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-282000-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells-
Adams-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
348 PM EDT Mon May 27 2019

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will become this evening. Strong to severe
thunderstorms are possible with large hail, damaging winds,
locally heavy rainfall and isolated tornadoes possible threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a risk of severe thunderstorms Tuesday afternoon into early
evening. Chances of thunderstorms will continue Wednesday into
Thursday but confidence remains low at this time regarding the
potential of severe weather. Locally heavy rainfall is possible at
times from Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

LMZ043-046-282000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EDT Mon May 27 2019

...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms will become likely late this afternoon into early this
evening. Severe storms are possible with large hail and wind gusts
in excess of 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periodic chances of thunderstorms will continue for Tuesday through
Thursday.

In the hours before

Local storm report, May 27, 6:44 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HEAVY RAIN       3 NW SOUTH BEND         41.70N 86.31W
05/27/2019  M1.52 INCH       ST. JOSEPH         IN   ASOS

            SOUTH BEND AIRPORT MEASURED 1.52 INCHES OF
            RAIN IN 35 MINUTES.

&&

MCS
Special weather statement, May 27, 6:54 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Northern Indiana
654 PM EDT Mon May 27 2019

OHZ001-002-272330-
Fulton-Williams-
654 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT FULTON AND EASTERN WILLIAMS
COUNTIES...

At 654 PM EDT, a strong thunderstorm was located over Stryker, or
near Archbold, moving northeast at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wauseon, Archbold, Delta, West Unity, Stryker, Fayette, Oakshade,
Alvordton, Pettisville, Zone, Denson, Winameg, Elmira, Tedrow and
Ottokee.

This includes Interstate 80 in Ohio between mile markers 16 and 42.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4149 8430 4149 8433 4147 8434 4145 8442
      4156 8455 4171 8441 4171 8414 4158 8398
TIME...MOT...LOC 2254Z 238DEG 35KT 4153 8442

HAIL...0.50IN
WIND...30MPH

CM
Special weather statement, May 27, 7:15 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
715 PM EDT Mon May 27 2019

INZ015-016-280000-
Kosciusko-Fulton-
715 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON AND SOUTHWESTERN
KOSCIUSKO COUNTIES...

At 715 PM EDT, a strong thunderstorm was located 10 miles east of
Winamac, moving east at 35 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

This storm will be near...
  Rochester around 735 PM EDT.
  Akron and Mentone around 750 PM EDT.

Other locations impacted by this storm include Bruce Lake Station,
Sevastopol, Tiosa, Kewanna, Beaver Dam, Lake Manitou, Athens and
Talma.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM EDT for north central
Indiana.

LAT...LON 4110 8646 4117 8618 4117 8606 4120 8605
      4122 8599 4101 8598 4099 8644
TIME...MOT...LOC 2315Z 259DEG 30KT 4104 8641

HAIL...0.88IN
WIND...30MPH

JBALL
Local storm report, May 27, 7:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     4 W GULIVOIRE PARK      41.62N 86.32W
05/27/2019                   ST. JOSEPH         IN   FIRE DEPT/RESCUE

            MULTIPLE BRANCHES DOWN 3 TO 4 INCHES IN
            DIAMETER.

&&

GH
Special weather statement, May 27, 7:29 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
729 PM EDT Mon May 27 2019

INZ005-006-MIZ079-280015-
Lagrange-Elkhart-St. Joseph-
729 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ELKHART...LAGRANGE
AND SOUTHEASTERN ST. JOSEPH COUNTIES...

At 728 PM EDT, a strong thunderstorm was located over Middlebury, or
10 miles northeast of Goshen, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Sturgis, Lagrange, Middlebury, Scott, Fawn River, Shipshewana,
Brighton, Woodruff, Adams Lake, Oliver Lake, Howe, Plato, Ontario and
Emma.

This includes Interstate 80 in Indiana between mile markers 102 and
129.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4176 8529 4176 8526 4154 8526 4161 8579
      4176 8578 4183 8529
TIME...MOT...LOC 2328Z 269DEG 27KT 4169 8569

HAIL...0.50IN
WIND...50MPH

CM
Local storm report, May 27, 7:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             LAKE CICOTT             40.76N 86.53W
05/27/2019  M1.00 INCH       CASS               IN   EMERGENCY MNGR

&&

CR

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

11.6 hours before the tornado, 225 km from the path. May 27, 2019.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -70867, lifted condensation level 1092 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 90 square meters per square second, 0 to 6 km bulk shear 42 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-70867 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.4 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

0.4 hours after it, 225 km from the path. May 28, 2019.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 414 joules per kilogram, CIN -141, lifted condensation level 1544 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-05-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 72 square meters per square second, 0 to 6 km bulk shear 48 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-141 J/kg
Surface CAPE
1227 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
48 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3
0-3 km lapse rate
6.7 K/km

Open this sounding in Storm Lab

The surface observations

Grissom Afb/Peru (GUS), 11 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Northern Indiana radar (KIWX), 80 km away, was scanning. The volume nearest the touchdown began at 23:33 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2019 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are

The other tornadoes of May 27, 2019

62 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 271:10 AM CDTEF0Potter, TX1.650
May 271:13 AM CDTEF0Mitchell, KS0.025$25,000
May 2712:07 PM CDTEF0Freeborn, MN0.650
May 2712:23 PM CDTEF1Floyd, IA9.8105$625,000
May 271:10 PM CDTEF0Chickasaw, IA4.125$35,000
May 271:23 PM CDTEF0Fillmore, MN0.225$15,000
May 271:25 PM CDTEF1Howard, IA12.695$1.3 million
May 271:25 PM CDTEF3Van Buren, IA7.3100
May 271:29 PM CDTEF0Fillmore, MN0.215$5,000
May 271:36 PM CDTEF1Lee, IA0.520
May 271:40 PM CDTEF0Fillmore, MN0.225$20,000
May 271:47 PM CDTEF0Kendall, IL1.030
May 271:49 PM CDTEF0Howard, IA to MN6.230$202,000
May 272:03 PM CDTEF0Des Moines, IA0.120
May 272:04 PM CDTEF0Will, IL3.2300
May 273:15 PM CDTEF0Knox, IL0.110
May 273:02 PM MDTEF0Morgan, CO0.025
May 273:22 PM MDTEF0Logan, CO0.025
May 274:27 PM CDTEF0Lee, IL0.730
May 274:27 PM CDTEF0Cook, IL0.850
May 274:30 PM CDTEF0Lake, IN1.1100
May 274:38 PM CDTEF0Woodford, IL0.110
May 273:40 PM MDTEF0Elmore, ID0.510
May 274:35 PM MDTEF0Logan, CO0.025
May 274:44 PM MDTEF0Sedgwick, CO0.050
May 274:53 PM MDTEF0Adams, CO0.025
May 275:04 PM MDTEF0Weld, CO0.025
May 275:25 PM MDTUnratedYuma, CO0.010
May 277:51 PM EDTEF3Fulton, IN13.7800
May 275:51 PM MDTEF0Phillips, CO0.025
May 278:05 PM EDTEF2Madison, IN5.91001$150,000
May 278:10 PM EDTEF2Grant, IN4.1150
May 278:26 PM EDTEF1Wabash, IN1.950
May 278:29 PM EDTEF1Henry, IN0.250$20,000
May 276:31 PM MDTEF0Phillips, CO0.025
May 278:39 PM EDTEF1Henry, IN2.5200$40,000
May 276:43 PM MDTEF0Chase, NE0.225
May 278:59 PM EDTEF3Wells, IN12.81,2002
May 277:23 PM MDTEF1Chase, NE5.5250$200,000
May 277:37 PM MDTEF0Chase, NE0.150$15,000
May 279:48 PM EDTEF1Darke, OH1.4100$100,000
May 2710:02 PM EDTEF3Mercer, OH10.825018$15 million
May 2710:04 PM EDTEF1Darke, OH0.5200$500,000
May 278:05 PM MDTEF0Chase, NE0.225$15,000
May 2710:25 PM EDTEF3Darke, OH10.51,3201$10 million
May 2710:33 PM EDTEF1Auglaize, OH1.3150$500,000
May 2710:41 PM EDTEF4Dayton tornado, OH18.21,050166$500 million
May 2710:47 PM EDTEF0Auglaize, OH4.0150$50,000
May 2710:47 PM EDTEF0Miami, OH5.6200$50,000
May 2711:01 PM EDTEF0Auglaize, OH0.230$10,000
May 2711:08 PM EDTEF0Miami, OH1.150$10,000
May 2711:12 PM EDTEF3Montgomery, OH9.91,230$51 million
May 2711:19 PM EDTEF0Miami, OH3.050$70,000
May 2711:28 PM EDTEF0Hardin, OH2.050$25,000
May 2711:34 PM EDTEF2Montgomery, OH7.6440$1.0 million
May 2710:45 PM CDTEF0Nuckolls, NE0.075$75,000
May 2711:48 PM EDTEF1Greene, OH5.8250$53,000
May 2712:23 AM EDTEF0Greene, OH4.2250$200,000
May 2712:57 AM EDTEF1Pickaway, OH3.8150$1.0 million
May 271:09 AM EDTEF1Pickaway, OH1.675$1.5 million

All 63 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.